Friday, 23rd of June 2017     
DataBass club guide for Wales, Bristol & the West Nightclub listings & club reviews in Cardiff, Newport, Swansea & Bristol
  Home   Nightclubs   Festivals   Drug Facts   DJ Section   Artists   News   Sign In   Register
First Aid Tips | Helplines | Alcohol Problems | Hangovers | Smoking Facts | Kick The Habit
Drugs On Holiday | Clubs & Drugs | Comedowns | Mixing drugs
The Laws | Stop & Search | Drug Tests | Cannabis Reclassification


Drug Information - First Aid

Drugs affect everyone differently. Sometimes people take too much or suffer a bad reaction. If it all goes wrong, don't be the one who stands back helpless. In an emergency, here's how to help.

If someone gets TENSE and PANICS

This can occur with LSD, magic mushrooms, speed, and ecstasy.

  • Calm them and be reassuring.
  • Explain that the feelings will pass.
  • Steer them clear of crowds, noisy music and bright lights.
  • If they're hyperventilating (over-breathing) encourage them to relax, and take long, slow, deep breaths.

If someone gets really DROWSY

A risk with tranquillisers, heroin, alcohol, gases, aerosols & glue.

  • Call an ambulance immediately.
  • Keep them awake, but do not shake them hard or startle them, especially if they have been using glue or other solvents.
  • Place them in the recovery position (see later in this article) and talk to them.
  • NEVER give coffee to rouse them. This can make the drug in them work even faster.

If someone gets TOO HOT and DEHYDRATES

Ecstasy and speed affect the body temperature control. If users dance energetically without taking regular breaks or keeping up fluids there's a real danger that their bodies can overheat and dehydrate (lose too much body fluid). Warning signs include: cramps, fainting, headache or sudden tiredness.

  • Move them to a cooler quiet area (outside is often best).
  • Remove excess clothing and try to cool them down.
  • Encourage them to sip non-alcoholic fluids like water and soft drinks.
  • If symptoms persist call an ambulance, but make sure someone stays with them.

If someone FAINTS or LOSES CONSCIOUSNESS

A danger for someone on heroin, tranquillisers, alcohol, poppers, gases, aerosols or glue, people who suffer a bad reaction to ecstasy and ecstasy users who dance and don't keep up fluids.

  • Place them in the recovery position.
  • Check breathing. Be prepared to do mouth-to-mouth resuscitation (see below).
  • Call an ambulance.
  • Keep them warm, but not too hot.
  • If they're slipping in and out of consciousness, DO NOT attempt to give them fluids, they can easily choke.

THE RECOVERY POSITION

If someone has collapsed, and they're still breathing:

  • Turn them onto their front, with their head sideways on the side nearest to you.
  • Bend their upper arm and their leg on the side nearest to you.
  • Straighten the other arm and leg.
  • STAY WITH THEM, keep an eye on their breathing, and tell someone to CALL AN AMBULANCE.
  • DO NOT put someone in the recovery position if you think they've got a head or neck injury.

EMERGENCY RESUSCITATION

If someone's heart has stopped and they've stopped breathing, you need to act fast:

  • Call out for help. Tell someone to CALL AN AMBULANCE.
  • Quickly look in their mouth and scoop out any foreign bodies or vomit.
  • Turn them onto their back.
  • Tilt their head back and lift the chin slightly to open the airway.
  • Close their nostrils with your thumb and finger.
  • Take a deep breath and place your mouth over their mouth.
  • Blow into their mouth until their chest expands.
  • Repeat one more time.
  • Feel the side of their neck or at the wrist with your fingers for a pulse.
  • If there is no sign, perform CARDIAC MASSAGE:
  • Locate the notch at the bottom of the breastbone.
  • Measure 2 finger-widths above this.
  • Place both hands on the middle of the breastbone and press down firmly and smoothly 15 times, at a rate of about 80 times per minute.
  • Keep repeating MOUTH-TO-MOUTH (2 breaths) and then CARDIAC MASSAGE (15 compressions) until you get a pulse and breathing, or until the ambulance crew arrive and take over.

Ambulance alert

If someone's taken a bad turn and you're worried about his or her condition, then call an ambulance immediately. When the crew arrive list the symptoms, and tell them if you know what drugs have been taken. Hand over anything they may have taken if you've got something from the same batch. It might save a life and you won't get into trouble.

Want to learn more?

Take a first aid course run by the Red Cross or the St John Ambulance.

Need help now?

Talk to Frank gives free information and advice about drugs. Call 0800 776600.

NHS Direct  offer advice and information on all health-related issues.
Telephone: 0845 46 47.  In emergencies call 999 and ask for ambulance.

Become a members & sign up for the newsletter
Become a member...
username
password
 




Already a member? Login here

Search the site
Search the site now...

 
About Us :: Contact :: Links :: Disclaimer :: Feedback :: Help :: Hackersons web design and hosting
First Aid Tips :: Helplines :: Alcohol Problems :: Hangovers :: Smoking Facts :: Kick the habit!
Clubs & Drugs :: Drugs on Holiday :: Mixing Drugs :: Comedowns :: The Laws :: Stop and Search :: Drug Tests :: Drug Reclassification
Introduction to DJing :: DJ Equipment :: Beat Matching Tutorial :: Mixing Tutorial :: Cueing Tutorial :: Scratching Tutorial
Vestax QFO LE review :: Stanton T60 review :: Gemini TT-02 review :: Vestax PDX-2300Mk2 Pro review :: Numark PT-01 review
Vestax VMC-180 review :: Denon DN-X900 review :: Stanton M.202 review :: Mackie D2 review :: Numark iDJ review